Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stefffanie

Should I try to get my derm to prolong my course?

Recommended Posts

Or PA I guess I should say...

I've got 14 days left and my skin is still a mess. I've just been bumped up to 80mg from 60mg despite the fact that my weight being around 180. And I'm honestly not like those celebrities that go on Proactiv commercials and say that their self esteem had been destroyed due to 3 incredibly small pimples. It's bad. It's still cystic, and I... uh... have it in my... cleavage.

It's awful.

And I haven't gotten much of a response on here but considering this is the ONLY active Accutane forum, I thought I'd give it another shot. Should I try and convince my PA to keep me on Accutane? He keeps telling me to wait until a month after I finish to see results. But here's the thing... everyone I see on here keeps saying that they're practically clear a month before they stop. And if I finish this course, wait a month, and nothing happens... I'm going to be really upset. Especially since Accutane is a sexist drug and it takes what seems like FOREVER to get on it if your a woman, so waiting a month for nothing to happen and then having to wait another month to get bloodwork and whatnot would just be a waste of time in my opinion.

My PA kept saying that he NEVER goes up to 80mg on anyone because it's just not necessary. But then at the end it is with me. So since he also said he never goes over 5 months... maybe he will with me? Since my body is all "anti-accutane"?

This whole being on Accutane and having emotional problems has never affected me until this last month. I don't think it's because of the higher dosage, but I really think it's because my skin is so unclear! It looks 30% since the day I started, and it's crushing. I mean really... around $1000 for this? I mean what am I supposed to do if this doesn't work? Isn't this the "last resort"?

And for the record, I would LOVE to look like one of the "before" celebrities on Proactiv. Their commercials make me wanna scream.

Share this post


Link to post
Share on other sites

You should definately try to convince your PA to go for at least another month if not more at a higher dose. I know many ppl get worried about going to high but for ppl like you and me, we need that high dose. You can always stop if the side effects are too bad. Some doctors are conservative, like yours, and some are aggressive. If the doc doesn't want to up the does then you might have to switch docs like I did. I mean shit, you don't want your acne coming back because of a weak course prescribed by your doc. Any more questions just ask.

Share this post


Link to post
Share on other sites

Of course I'm on birth control... I'm on Accutane... it was a requirement.

And I'd just really like to hear that someone finished the course with deep horrible cystic ance and then completely cleared a month after their course. That would help tremendously. I'm outta hope here.

Edited by stefffanie

Share this post


Link to post
Share on other sites

Most likely you will not clear after accutane, everyday that you're off accutane the medicine is leaving your body in half lives. I'm telling you from experience, if I never switch doctors I would still have bad cystic acne. I took accutane for 8 mths, four of which were at very high doses. 120mg for 3 and 160mg for the last month. My new doc also gave me Prednisone to calm the flare up down. Trust me it was really bad. This is probaly the best advice you can get, idk what else you would want. I could bullshit you and tell you it would be fine if you want?

Share this post


Link to post
Share on other sites

I have read many females post on this site that when accutane didn't work for them they went on spironolactone and they had amazing results. I can't really comment on this b/c I am a male, but it is at least mentioning to your derm/pa/dr that you are interested in this.

Share this post


Link to post
Share on other sites

I don't want to be "bullshitted", I'm just really confused as to why my PA keeps telling me this whole "month after" thing is gonna happen when it's not true. I thought I could trust him? I've seen like 3 stories one here with people saying that they weren't clear the month the stopped but they had like 10 pimples. I have WAY more than 10. I'm just really confused.

He also said I didn't need to take any more blood tests after I finished Accutane. But the iPledge thing told me I needed to.

This is beyond frustrating! >:(

Share this post


Link to post
Share on other sites

I didn't mean to sound mean or anything, I just want to get through to you so you don't go to the doc and accept everything they say. Next time you go to the derm asked to be put on a higher dose and for another couple months, if your PA resists, then look for another doctor who is willing to. How in the world can accutane that is leaving your body work after the course. You don't want your face to be ruined trust me it leads to a shit load of other problems.

Share this post


Link to post
Share on other sites

Be straight up with him - hey, i'm taking 60 and feel like i can handle 80, I really want to blast this and only want to do it once. will you give me an upped dose for an extended period of time?

or something like that. my derm always listened to me - i wanted by dose lowered, she lowered it. I wanted my dosage increased, she continued to increase as i was comfortable. i asked to be extended, and I was....only a few weeks, but a few weeks at 60mg (with my low 90 lb wgt) adds up.

Go for it - I'd definitely try! good luck

BTW = my face is way better now than when i was on accutane or even at the end. i'm 2 1/2 months post accutane. although, now starting to get more oil.......but no cysts - yay!

and i tried spironolactone before accutane. good for a few weeks, then back to normal.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×